MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC25
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the bilateral middle meningeal arteries (mma) using swiftpac coils (swiftpac), a swift coil detachment handle, midway 43 delivery catheter (midway 43), and a non-penumbra microcatheter.During the procedure, the physician detached four swiftpacs in the right mma using the handle.The physician then advanced a fifth swiftpac to the target location and attempted to detach it using the handle; however, the swiftpac coil did not detach.The physician subsequently used hemostats to manually detach the coil.The physician placed three swiftpac coils in the left mma using the microcatheter and midway 43.A fourth swiftpac was then successfully detached at the target location.After removal of the microcatheter from the target vessel, the swiftpac coil was observed to be within the midway 43 catheter.The midway 43 containing the detached coil was then removed from the patient.It was reported that a portion of the coil may have been within the microcatheter at the time of detachment, and that removal of the microcatheter may have contributed to movement of the coil into the midway 43.It was also reported that the midway 43 catheter was positioned very close to the target location.The procedure was considered completed.The final diagnostic run confirmed complete occlusion of the mma.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24226658
Report Number3005168196-2026-00034
Device Sequence Number9238333
Product Code HCG
UDI-Device Identifier00815948029682
UDI-Public00815948029682
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC25
Device Lot NumberF00016331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale